top of page

Losing Your Hair During Chemo for Breast Cancer


chemo hair loss breast cancer

Feb 26, 2014

Journal Dump #017


So if you read my last post, you know that my hair began to fall out in clumps on day #15 after my first chemo treatment.  I receive the 'dose dense', meaning I get my chemo every 2 weeks, so it was the day after my 2nd treatment that really began killing my hair follicles... and other things.


Physically, my head hurts, burns, itches and is only comfortable without hats but then I am terribly cold.  It doesn't help that its winter and only 16 degrees outside this week.  The flip side would be having to wear a hat during the summer months so my head doesn't get sunburned.  Not sure which is worse. 


Other physical symptoms after the 2nd round of chemo are: extremely dry skin, mouth sores, constipation, stomach ache for over a week this time, anxious but fatigued at the same time (don't ask me how that works), and nausea that was worse than the first time around.  But once again, today as I write this, it is the day before my 3rd chemo treatment and I am feeling almost like myself again - and completely dreading having to go tomorrow because I know how I will feel.  Good news?  3 down, 5 to go!


Emotionally, I STILL ask myself every day if this is really happening.  I scare myself when I look in the mirror and wonder who is staring back at me.  I like hair.  I just like hair.  Not a huge fan of being stared at while eating out, but yes it happens.  I realize people are just curious and probably just wondering what my story is, but it is still uncomfortable when everyone in the restaurant turns their head as you walk in the door.


I feel like people expect me to 'look' sick.  I don't think there is one person I have seen who has not said to me "you don't even look sick".  Well, being bald, I certainly look different, and I am thankful that I don't look sick... but the people just do not understand what this treatment entails.  It isn't that 'cancer' makes you look sick.  You can't see cancer.  It is all the small but very significant side effects of the treatment to remove the cancer that makes ME sick.  Emotionally sick more than anything else. 


The only thing I can be extremely thankful for at this moment, is that it is winter and I get to wear a winter hat on my head, which makes me a tad bit less noticeable than if it were summer and I wore one.

0 comments

Comments


22089190_10214507511909650_9175570067962307201_n (1).jpg

Hi, thanks for stopping by!

My mission is to support and inspire you through your breast cancer journey, offering guidance and encouragement every step of the way.

  • youtube
  • Facebook

Let the posts
come to you.

Thanks for submitting!

Social Media-ShellyStraub (9).jpg
Social Media-ShellyStraub (8).jpg
bottom of page